An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Sexual side effects from suboxone

Discussion in 'Questions About Treatment' started by RickGrimes, Feb 15, 2019.

  1. RickGrimes

    RickGrimes Member

    Hi I have been on Suboxone for 2 years now. My current does is 18mgs. Since I began this medication my libido has been non- existent. My endocrinologist put me on testosterone replacement therapy because my T-levels were around 330. The testosterone therapy has brought my levels up to an 850. I did get some relief in the beginning of my therapy but now I’m back to no libido as before. I tried Viagra and Cialis and neither of those are helping. I’m 33 years old and engaged. Has anyone had a similar experience while on Subs? If so did you find a solution because I am in dire need of help. Thank you in advance.
  2. Dominica

    Dominica Recovery Advocate @ Moving Beyond Codependency Community Listener

    @RickGrimes hello and welcome. i'm not familiar with suboxone... i'm sorry you're having to go through this. probably best to discuss with a physician... i do hope you find some answers... i know it must weigh on you.

    congrats on your engagement!!! that's wonderful! for now, with low libido, focus on "intimacy" in other ways perhaps. i know that might not sound so fun.... but lots of couples struggle with libido... and find other ways to connect, etc.

    anyway, best of luck!
  3. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    @RickGrimes... I don't have any experience with the issue you're asking about, but I found this page online that might help you:

    The Unspoken Truth About How Suboxone Affects Your Sex Life

    I don't know how factual the article is, but I thought I'd share it. I think the best thing for you to do would be, like @Dominica suggested, to discuss your situation with a doctor.

    Congrats on getting engaged. That's exciting stuff. Know that we're here to help and support you however we can.
  4. Joshstillclean

    Joshstillclean Stupidity Exists - Fact.

    Hi im josh, a recovering heroin addict among other addictions. Little over a year clean now. Just last night I sent someone this linkhttps://www.sochealth.co.uk/sp/dr/the-unspoken-truth-about-how-suboxone-affects-your-sex-life/
    I used to be on Subutex. I started at a very very high dose. At one point I was taking 32 mgs a day. Crazy. Really studies have shown that you don't need anymore than 12 max. You might have cravings but its all mental. 8 mgs stoped all physical,w/ds for me. But i was just addicted to that high dose for a while. Im 31. When I was on anything over 10 mgs I could not climax. Very frustrating, I feel for you.
    It was especially frustrating for me because I had lowered my dose just so I wouldn't be impotent!....
    Anyway, when I got down to one strip a day 8mgs, things were right back to normal.
    I had been a heavy opiate user for many years and I've always heard men complain about this with most opiates. To be honest the only one that was completely unpredictable for me was methadone.
    I could always get going but never new how it was gonna turn out.
    Hope you can lower your dose and this helps. Wish I had seem your post sooner. If nothing else you can save a lot of money.
    deanokat likes this.
  5. nieprophsono

    nieprophsono Member

    Viagra is a brand-name prescription drug that’s approved to treat erectile dysfunction (ED). With ED, you’re unable to have or maintain an erection. Viagra is approved for this use in males ages 18 years and older. Viagra can cause mild or serious side effects. The following lists contain some of the key side effects that may occur while taking Viagra. These lists don’t include all possible side effects.
    For more information on the possible side effects of Viagra, talk with your doctor or pharmacist. They can give you tips on how to deal with any side effects that may be bothersome.
  6. koelek

    koelek Member

    Wow! Vardenafil A life changer. I am 54 and began having difficulties keeping an erection a several years ago, not every time but often enough to hurt my confidence and decrease the incidence down to once every couple of weeks. Have tried this about 6 times now. And it is very effective for me. I use 5-10mg and 30-45 min later I have a slight feeling of dizziness that seems to signal I am ready. Effects usually last 12 hrs or so. Only side effect is some slight stuffiness at times. Has really given me the confidence to take things slow and enjoy myself. My wife likes it too.So it really works
  7. Bullwinkle

    Bullwinkle Community Champion

    I'm in my 70's, born during World War ll, I avoid giving advice, or taking medical advice on recovery forums.

    I'll share my experience with this issue. First of all, I don't trust most MD's and my self education has motivated me to seek more than one opinion. In many ways, I know my body chemistry better than most MD's.

    At my age erectile dysfunction is common. I'm not going to be as virile as in my youth, but I'm in total acceptance (no fear) of my age related chemical changes. I've focused on areas of diet and exercise which makes a difference, where viagra isn't necessary .

    As an aside, I've spoken to a few younger men with some degree of erectile dysfunction that smoke tobacco. Smoking is a vasoconstrictor and can damage blood vessels, and result in poor arterial blood supply to the penis.
    Last edited: May 24, 2020